MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC CVC SET: 2-LUMEN 7 FR X 20 CM; CATHETER INTRAVASCULAR THERAPE

ARROW INTERNATIONAL LLC CVC SET: 2-LUMEN 7 FR X 20 CM; CATHETER INTRAVASCULAR THERAPE
Catalog Number CV-47702-E
Medical Device Problem Codes Unraveled Material (1664); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn#(b)(4).
 
Event or Problem Description
It was reported that: (b)(6) 2024, the doctor found the swg/ars resistance when the swg was being pulled out of the ars.The issue was identified during use on the patient." the returned swg was found to be unravelled.
 
Event or Problem Description
It was reported that: "(b)(6) 2024, the doctor found the swg/ars resistance when the swg was being pulled out of the ars.The issue was identified during use on the patient." the returned swg was found to be unravelled.
 
Additional Manufacturer Narrative
(b)(4).The customer returned one, opened cvc kit for analysis.The guide wire assembly, the arrow raulerson syringe (ars), and the 18ga introducer needle will be analyzed as part of this complaint.The guide wire was returned inserted through the ars/introducer needle subassembly.Signs-of-use in the form of biological material were observed on the guide wire.Reference inp1900115860 for im-age of the sample received.Visual inspection revealed the guide wire was unraveled from the distal end.The unraveled portion was lodged inside the needle cannula and could not be easily removed; however, the guide wire appeared to move freely inside the ars.Slight force was required to free the unraveled portion from the cannula.Once dislodged, large quantities of congealed biological material were observed on the coils of guide wire.The broken core wire measured 601mm, which is within the specifications of 596-604mm per product drawing.The guide wire outer diameter (od) measured 0.793mm which is within the specifications of 0.788-0.826mm per product drawing.After removal of the guide wire, the inner diameter of the cannula measured 0.041", which is within the specification limits of 0.041"-0.043" per the cannula product drawing.The guide wire was removed from the needle cannula.The functional end of the guide wire was inserted through the cannula and no resistance was observed.Performed per the ifu statement, "advance guidewire into arrow raulerson syringe approximately 10 cm until it passes through syringe valves or into introducer needle".A manual tug test confirmed the proximal weld was intact.A device history record review was performed with no relevant findings.The ifu provided with the kit informs the user, "do not apply undue force on guidewire to reduce risk of possible breakage".The ifu also states, "do not withdraw guidewire against needle bevel to reduce risk of possible severing or damaging of guidewire".The report that the guide wire unraveled was confirmed through examination of the returned sample.The core wire was broken adjacent to the distal weld and the components were returned with the guide wire partially advanced through the introducer needle.No manufacturing defects were found during this investigation.Arrow guide wires of this size are designed and manufactured to withstand a tensile force of 2.75 pounds force.This internal specification is higher than the bs en iso 11070:2014 standard of 2.2 pounds force for this size wire.The selected insertion site and patient anatomy may present a tortuous path-that could contribute to the difficult advancing the guide wire.Based on these circumstances, unintentional use error caused or contributed to this event.Teleflex will continue to monitor and trend for re-ports of this nature.Corrected data: section d.4.Unique identifier (udi)# corrected to (b)(4).

Brand Name
CVC SET: 2-LUMEN 7 FR X 20 CM
Common Device Name
CATHETER INTRAVASCULAR THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
sachin sony
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key19528651
Report Number3006425876-2024-00664
Device Sequence Number15379537
Product Code FOZ
UDI-Device Identifier10801902102536
UDI-Public10801902102536
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K993691
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/02/2025
Device Catalogue NumberCV-47702-E
Device Lot Number71F23B1963
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/03/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2024
Supplement Date Received by Manufacturer06/20/2024
Initial Report FDA Received Date06/13/2024
Supplement Report FDA Received Date06/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Patient SexUnknown